Warranties are also important because some hip implants do fail. We gathered recall information from the last 10 years for the top makers of hip implants to demonstrate the various reasons for recalls related to hip implants. These six companies recalled a total of 578 hip implants or implant components.
ISSUE: GE Healthcare became aware of an incident at a VA Medical Center facility in the US. A patient died due to injuries sustained while being scanned on an Infinia Hawkeye 4 Nuclear Medicine System. On July 03, 2013 GE notified hospitals that they were recalling several Nuclear Medicine Imaging Systems because serious injuries or deaths could occur due to the failure mode associated with this recall.
Ethicon Endo-Surgery Circular Stapler Sets: Class I Recall – User Difficulty With Firing Stapler Devices
FDA notified healthcare professionals of a Class I Recall of these products because of difficulty users have firing the stapler devices, resulting in incomplete firing stroke and incomplete staple formation.
The CDC reported Tuesday that eleven deaths and 119 cases of fungal meningitis have now been identified as related to contaminated epidural steroid shots. The number is likely to rise.
New England Compounding Pharmacy, Inc., a drug compounding company, has sold tainted steroid shot that infected people with Fungal Meningitis around the country.
The IOM released a report last week reviewing the 510(k) medical device approval process. The report finds that the current FDA process “lacks the legal basis to be a reliable premarket screen of the safety and effectiveness” of devices.
Medical recalls can indicate potential risk of serious injury or death to patients, but they often go unnoticed.
We have said many times that handwashing makes a difference in stopping hospital acquired infections. Like us, President Obama acknowledges the importance of hand hygiene to prevent illness.
Did you catch the Oprah Winfrey Show on Tuesday about medical mistakes? She featured actor Dennis Quaid who recalled the series of hospital errors that nearly killed his newborn twins after they were given one thousand times the amount of the blood-thinning drug Heparin—twice.
Dianne Parker became a lead patient safety activist after her husband, Willie, died from a combination of medical errors and a hospital-acquired MRSA infection. Watch her story…